Brill–Noether theory of curves on P1 × P1: Tropical and classical approaches

Filip Cools, Michele D’Adderio, David Jensen, Marta Panizzut

Research output: Contribution to journalArticlepeer-review

3 Scopus citations


The gonality sequence (dr)r>1 of a smooth algebraic curve comprises the minimal degrees dr of linear systems of rank r. We explain two approaches to compute the gonality sequence of smooth curves in P1 ×P1: a tropical and a classical approach. The tropical approach uses the recently developed Brill–Noether theory on tropical curves and Baker’s specialization of linear systems from curves to metric graphs [1].

Original languageEnglish
Pages (from-to)323-341
Number of pages19
JournalAlgebraic Combinatorics
Issue number3
StatePublished - 2019

Bibliographical note

Publisher Copyright:
© The journal and the authors, 2019.


  • Bipartite graphs
  • Curves
  • Gonality sequence

ASJC Scopus subject areas

  • Discrete Mathematics and Combinatorics


Dive into the research topics of 'Brill–Noether theory of curves on P1 × P1: Tropical and classical approaches'. Together they form a unique fingerprint.

Cite this